Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Albuquerque, NM

March 21, 2007Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 21, 2007, 6:16 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 21, 2007, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2007, 6:16 AM MDT (12:16 UTC)
In effect from
Mar 21, 2007, 1:00 PM MDT
Expired
Mar 21, 2007, 6:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 211216
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 AM MDT WED MAR 21 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS AFTERNOON
FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE NORTHEAST
AND EAST CENTRAL PLAINS...

.SOUTHWEST WINDS WILL INCREASE STEADILY THIS AFTERNOON AHEAD OF A
STRENGTHENING UPPER LEVEL TROUGH CURRENTLY OVER THE WEST COAST.
DRY AIR REMAINS IN PLACE ACROSS MUCH OF NORTHEAST NEW MEXICO AND
RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS. DANGEROUS
FIRE WEATHER CONDITIONS WILL EXIST MAINLY EAST OF INTERSTATE 25
BETWEEN LAS VEGAS AND SPRINGER...MUCH OF HARDING AND GUADALUPE
COUNTIES AND WESTERN QUAY COUNTY.

NMZ103-104-108-220000-
/O.NEW.KABQ.FW.W.0008.070321T1900Z-070322T0000Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
616 AM MDT WED MAR 21 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MDT THIS
AFTERNOON. 

GUSTY SOUTHWEST WINDS BETWEEN 20 AND 25 MPH WITH GUSTS TO 40 MPH WILL
DEVELOP TODAY ACROSS EASTERN NEW MEXICO WHILE RELATIVE HUMIDITIES
DECREASE REACHING THE LOW TO MID TEENS DURING THE AFTERNOON. RED FLAG
CONDITIONS ARE EXPECTED ALONG THE INTERSTATE 40 CORRIDOR BETWEEN
SANTA ROSA AND TUCUMCARI AND EAST OF INTERSTATE 25 BETWEEN LAS
VEGAS AND SPRINGER.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 21, 5:58 AM MDT, 18 minutes earlier.

Area forecast discussion, Mar 21, 5:58 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT WED MAR 21 2007

.UPDATE...UPDATED FOR RED FLAG WARNING FOR THIS AFTERNOON.

&&

.PREV DISCUSSION...300 AM MDT WED MAR 21 2007...
WITH THE EVOLUTION OF THE UPPER LOW ONGOING TO OUR
WEST...SATELLITE IMAGERY SUGGESTS AT LEAST PORTIONS OF THE FORECAST
AREA COULD BE DRY SLOTTED TODAY. EXCEPTIONS LOOK TO BE THE NORTHWEST
QUARTER WHERE STRONG SOUTHWEST WINDS WILL RESULT IN UPSLOPE FLOW
INTO THAT PART OF THE STATE...AND FAR SOUTHEAST/EAST CENTRAL AREAS
WHERE LOW LEVEL MOISTURE IS MAKING IT/S NIGHTLY RETURN. DOESN/T
APPEAR WINDS WILL REACH WIND ADVISORY CRITERIA TODAY...ALTHOUGH THE
STRETCH FROM RATON TO LAS VEGAS AND CLINES CORNERS MAY GET CLOSE DUE
TO THE DEEPENING LEE SURFACE TROUGH.   THEREFORE BIGGEST CONCERNS
TODAY WILL BE FIRE WEATHER RELATED...WHICH MAY OR MAY NOT NEED TO BE
ADDRESSED IN AN UPDATED DISCUSSION ONCE FIRE WEATHER GRIDS ARE
COMPLETED.

OVERALL...GFS REMAINS FAIRLY CONSISTENT WITH THE UPPER LOW/S PATH
AND SPEED. IT MAY BE SWINGING THE LOW A BIT FARTHER SOUTH ACROSS THE
BAJA PENINSULA...AND SLIGHTLY SLOWER MOVING IT FROM SOUTHWEST TO
NORTHEAST ACROSS NEW MEXICO FRIDAY NIGHT AND SATURDAY. CONSEQUENTLY
MOST OF THE TWEAKS TO THE GRIDS WILL BE CONCERNED WITH THE SHORTER
TERM. THERE STILL DOESN/T APPEAR TO BE MUCH COLD AIR ASSOCIATED WITH
THIS SYSTEM...UNTIL IT GETS MUCH CLOSER TO THE STATE FRIDAY NIGHT
AND SATURDAY. SO THIS STORM CONTINUES TO LOOKS AS IF IT WILL BE A
SNOW PRODUCER MAINLY OVER THE HIGHER TERRAIN.  THEREAFTER...NEXT
SIGNIFICANT SYSTEM COULD COME AS SOON AS TUESDAY OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  68  39  64  39 /  20  20  10  20
GALLUP..........................  64  35  59  35 /  10  20  30  20
GRANTS..........................  67  36  61  34 /  10  20  40  20
GLENWOOD........................  76  42  66  43 /  10  30  40  30
CHAMA...........................  62  29  59  29 /  40  30  20  20
LOS ALAMOS......................  65  35  63  34 /  10  30  30  20
RED RIVER.......................  56  28  54  28 /  10  20  30  20
TAOS............................  63  32  60  34 /  10  20  20  20
SANTA FE........................  65  36  61  37 /   5  30  30  20
SANTA FE AIRPORT................  68  38  62  38 /  10  20  30  20
ESPANOLA........................  69  38  63  38 /  10  30  20  20
ALBUQUERQUE HEIGHTS.............  71  45  67  46 /  10  20  30  20
ALBUQUERQUE VALLEY..............  72  42  68  43 /  10  20  30  20
ALBUQUERQUE FOOTHILLS...........  68  42  63  43 /  10  20  30  20
ALBUQUERQUE WEST MESA...........  71  44  68  45 /  10  20  30  20
SOCORRO.........................  76  44  67  47 /  10  20  40  20
SANDIA PARK/CEDAR CREST.........  64  40  61  40 /  10  20  30  20
MORIARTY/ESTANCIA...............  67  38  65  42 /   5  20  30  20
CARRIZOZO.......................  74  42  69  43 /   5  20  40  20
RUIDOSO.........................  65  37  60  41 /   5  20  40  20
RATON...........................  72  36  63  35 /   5  20  20  20
LAS VEGAS.......................  67  38  62  36 /   5  20  20  20
ROY.............................  72  37  62  36 /   5  10  20  20
CLAYTON.........................  78  42  67  42 /   0  10  20  20
SANTA ROSA......................  79  41  66  41 /   5  10  20  20
TUCUMCARI.......................  81  47  70  48 /   5  10  20  20
FORT SUMNER.....................  80  45  67  46 /   5  10  20  20
CLOVIS..........................  82  48  68  47 /  10  10  40  20
PORTALES........................  81  47  67  47 /  10  10  40  20
ROSWELL.........................  80  51  69  49 /   5  20  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ103-104-108.

&&
Hazardous weather outlook, Mar 21, 6:00 AM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED MAR 21 2007

NMZ001>021-026-221200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF
NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO THE COMBINATION OF HIGH
FIRE DANGER...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...

A DEVELOPING STORM SYSTEM WILL RESULT UNSETTLED WEATHER FOR NORTHERN
AND CENTRAL NEW MEXICO FOR MUCH OF THE REMAINDER OF THE WEEK. THE
STORMS PATH COULD TAKE IT FROM SOUTHWEST TO NORTHEAST ACROSS THE
STATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. AS A RESULT...HIGH
ELEVATION SNOW AND LOWLAND SHOWERS AND THUNDERSTORMS COULD AFFECT
MUCH OF THE AREA.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.